Alert archive / Ohio / Gale Warnings in 2008

Gale Warning 23, NWS Cleveland, OH

December 14, 2008

NWS Cleveland, OH issued this gale warning at Dec 14, 2008, 2:59 PM EST. It took effect at Dec 14, 2008, 8:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 2:59 PM EST (19:59 UTC)
In effect from
Dec 14, 2008, 8:00 PM EST
Expired
Dec 15, 2008, 1:00 PM EST
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WHUS71 KCLE 141959
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EST SUN DEC 14 2008

LEZ142>149-150400-
/O.UPG.KCLE.SC.Y.0085.000000T0000Z-081215T2100Z/
/O.NEW.KCLE.GL.W.0023.081215T0100Z-081215T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
259 PM EST SUN DEC 14 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST
MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT AHEAD OF AN
ARCTIC COLD FRONT APPROACHING FROM THE WEST. THIS FRONT WILL MOVE
ACROSS THE LAKE MONDAY MORNING. WINDS BEHIND THE FRONT WILL BECOME
WESTERLY WITH WINDS SPEEDS DIMINISHING DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-150400-
/O.NEW.KCLE.GL.W.0023.081215T0100Z-081215T1800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
259 PM EST SUN DEC 14 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST
MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT AHEAD OF AN
ARCTIC COLD FRONT APPROACHING FROM THE WEST. THIS FRONT WILL MOVE
ACROSS THE LAKE MONDAY MORNING. WINDS BEHIND THE FRONT WILL BECOME
WESTERLY WITH WINDS SPEEDS DIMINISHING DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
4 follow-up statements
495 
WHUS71 KCLE 150231
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EST SUN DEC 14 2008

LEZ061-142>149-162>169-151100-
/O.CON.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
931 PM EST SUN DEC 14 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT AHEAD OF
AN ARCTIC COLD FRONT APPROACHING FROM THE WEST. THIS FRONT WILL
MOVE ACROSS THE LAKE MONDAY MORNING INTO THE EARLY AFTERNOON.
WINDS BEHIND THE FRONT WILL BECOME WESTERLY WITH WINDS SPEEDS
DIMINISHING DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

OUDEMAN
225 
WHUS71 KCLE 150742
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
242 AM EST MON DEC 15 2008

LEZ142-143-162-163-151545-
/O.CON.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
/O.NEW.KCLE.LO.Y.0010.081215T0900Z-081215T2100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
242 AM EST MON DEC 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A
GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

SOUTHERLY WINDS OF 35 TO 40 KNOTS GALES WERE OCCURRING AHEAD OF A
STRONG COLD FRONT EARLY THIS MORNING. THIS FRONT WILL MOVE ONTO
THE WESTERN END OF LAKE ERIE EARLY THIS MORNING...MOVING EAST OF
THE LAKE BY EARLY AFTERNOON. WINDS BEHIND THE FRONT WILL BECOME
WESTERLY WITH WINDS SPEEDS DIMINISHING DURING THE AFTERNOON.

AT 230 AM THE WATER LEVEL AT TOLEDO WAS 12 INCHES ABOVE LOW WATER
DATUM AND FALLING. THE WATER LEVEL WILL FALL AND DROP TO AROUND
12 TO 18 INCHES BELOW LOW WATER DATUM BY LATE MORNING. THIS LEVEL
IS ABOUT ONE HALF TO ONE FOOT BELOW THE CRITICAL MARK FOR SAFE
NAVIGATION. THE WATER LEVEL SHOULD THEN RISE THIS AFTERNOON AS THE
WINDS SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-144>149-164>169-151545-
/O.CON.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
242 AM EST MON DEC 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

SOUTHERLY WINDS OF 35 TO 40 KNOTS GALES WERE OCCURRING AHEAD OF A
STRONG COLD FRONT EARLY THIS MORNING. THIS FRONT WILL MOVE ONTO THE
WESTERN END OF LAKE ERIE EARLY THIS MORNING...MOVING EAST OF THE
LAKE BY EARLY AFTERNOON. WINDS BEHIND THE FRONT WILL BECOME
WESTERLY WITH WINDS SPEEDS DIMINISHING DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
562 
WHUS71 KCLE 151448
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 AM EST MON DEC 15 2008

LEZ142-143-162-163-151800-
/O.CAN.KCLE.LO.Y.0010.000000T0000Z-081215T2100Z/
/O.CON.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
948 AM EST MON DEC 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON. 

A STRONG COLD FRONT OVER CENTRAL LAKE ERIE WILL PUSH EAST OF THE
LAKE THIS AFTERNOON. THE WEST TO SOUTHWEST GALES WILL DROP BELOW
GALE FORCE THIS AFTERNOON. WINDS WILL CONTINUE TO DECREASE DURING
THE OVERNIGHT HOURS.

AT 800 AM THE WATER LEVEL AT TOLEDO WAS 9 INCHES ABOVE LOW WATER
DATUM AND IS EXPECTED TO REMAIN WELL ABOVE THE CRITICAL MARK FOR
SAFE NAVIGATION TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-144>149-164>169-151800-
/O.CON.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
948 AM EST MON DEC 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

A STRONG COLD FRONT OVER CENTRAL LAKE ERIE WILL PUSH EAST OF THE
LAKE THIS AFTERNOON. THE WEST TO SOUTHWEST GALES WILL DROP BELOW
GALE FORCE THIS AFTERNOON. WINDS WILL CONTINUE TO DECREASE DURING
THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
993 
WHUS71 KCLE 151815
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
115 PM EST MON DEC 15 2008


LEZ061-147>149-167>169-152100-
/O.EXP.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
/O.NEW.KCLE.GL.W.0024.081215T1815Z-081215T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
115 PM EST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 

THE ARCTIC COLD FRONT HAS MOVED EAST OF LAKE ERIE...BUT WINDS OVER
THE EASTERN HALF OF LAKE ERIE ARE STILL NEAR GALE FORCE. AS THE
FRONT MOVES EAST...THE WINDS OVER THE EASTERN HALF OF THE LAKE
WILL CONTINUE TO DECREASE. WINDS ARE EXPECTED TO DROP BELOW GALE
FORCE EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD STAY IN SAFE HARBOR
UNTIL GALE CONDITIONS HAVE ENDED.

&&

$$

LEZ142>146-162>166-151915-
/O.EXP.KCLE.GL.W.0023.000000T0000Z-081215T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
115 PM EST MON DEC 15 2008

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

THE WINDS OVER THE WESTERN HALF OF LAKE ERIE HAVE DROPPED BELOW
GALE FORCE. WINDS SPEEDS ARE EXPECTED TO CONTINUE TO DROP THROUGH
THE OVERNIGHT HOURS.



$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Dec 14, 12:34 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 14, 12:34 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1234 PM EST SUN DEC 14 2008

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN GREAT LAKES
TODAY. THE LOW WILL MOVE INTO SOUTHERN QUEBEC MONDAY...DRAGGING A
STRONG COLD FRONT ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN HAS STABILIZED THE ATMOSPHERE OVER MOST OF WESTERN AND
CENTRAL OHIO. EXPECT QUITE A FEW SHOWERS TO CONTINUE TODAY AND
SPREAD EAST ALTHOUGH RAIN WILL BE MOSTLY LIGHT. 12Z SOUNDING AT
ILN SEEMS SHOWS A STRONG LOW LEVEL INVERSION. LOW LEVEL JET ABOUT
65 KNOTS AT THE INVERSION HEIGHT BUT SHOULD WEAKEN SOME TODAY WITH
DIURNAL WIND CYCLE. WITH RAIN AND STABILIZING ATMOSPHERE THERE IS
A LESSENING THREAT OF WIND ADVISORY WIND GUSTS TODAY. STILL
EXPECT SOME GUSTS TO AROUND 40 MPH OR PERHAPS A LITTLE STRONGER ON
HILL TOPS AND THE LAKESHORE AND FAVORED SOUTH DOWNSLOPE LOCATIONS.

BETTER CHANCE FOR STRONGER WINDS LATER TONIGHT AHEAD OF THE COLD
FRONT AND WITH THE FRONTAL PASSAGE MONDAY MORNING. LOW LEVEL JET
PROGGED TO INCREASE TO 70 KNOTS AND THERE COULD BE A BREAK IN THE
RAIN FOR A WHILE AND EVEN A SMALL CHANCE FOR ELEVATED CONVECTION
WITH THE FRONT MONDAY MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
EXPECT WINDS TO DECREASE SOMEWHAT OVERNIGHT...THEN RAMP BACK UP
LATER TONIGHT AND MONDAY MORNING AHEAD OF THE COLD FRONT.

ALL MODELS CONTINUE TO MOVE THE COLD FRONT ACROSS THE AREA MONDAY.
THE GFS IS SOMEWHAT FASTER THAN THE NAM. FOR MY FORECAST LEANED
TOWARD THE GFS SINCE ECMWF SOLUTION VERY SIMILAR. EXPECT RAIN TO
DEVELOP OVERNIGHT...SPREADING ACROSS THE ENTIRE AREA MONDAY. EARLY
MORNING HIGHS WITH FALLING TEMPS DURING THE AFTERNOON. PROBABLY
SEE SOME SNOW IN THE WEST BY LATE AFTERNOON. MODELS A LITTLE
FASTER TODAY PUSHING IN THE DRIER AIR MONDAY NIGHT THEN PREVIOUS
RUNS.

MODELS STILL NOT IN AGREEMENT WITH THE TRACK AND TIMING OF THE
NEXT SYSTEM DUE WEDNESDAY. DOES APPEAR WIDESPREAD SNOW TO DEVELOP
ACROSS THE AREA TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
PLENTY OF UNCERTAINTY IN THE MODELS THIS MORNING WITH THE MOVEMENT
OF STORM SYSTEMS THAT WILL AFFECT NORTHERN OHIO AND NW PA. HOWEVER
IT DOES APPEAR THAT AT SOME POINT WEDNESDAY AFTERNOON INTO EARLY
THURSDAY THERE WILL BE A BREAK BETWEEN STORM SYSTEMS. A STRONGER
STORM SYSTEM WILL APPROACH ON FRIDAY WITH A COLD FRONT MOVING ACROSS
THE AREA ON FRIDAY. SHOULD BE ON THE WARM SIDE OF THIS ONE WITH SOME
RAIN ON FRIDAY THEN BACK TO SNOW BY FRIDAY NIGHT.

FRIDAY LOOKS TO BE THE WARM DAY FOR THE SECOND HALF OF THE WEEK WITH
HIGHS INTO THE 40S FOR MUCH OF THE AREA. OTHERWISE SEASONAL
TEMPERATURES ARE ANTICIPATED.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AN UPPER DISTURBANCE IS CURRENTLY MOVING ACROSS THE REGION. THIS
FEATURE HAS KICKED OFF THE SHRA THAT ARE CURRENTLY AFFECTING THE
TAF SITES. CIGS HAVE DIPPED TO MVFR AT KERI WHERE THE MOST
PERSISTENT RAIN HAS BEEN. THINK THE SHRA ACTIVITY WILL DIMINISH
SOME THIS AFTERNOON AND THEN PICK UP AGAIN THIS EVE AS A STRONG
SURFACE COLD FRONT APPROACHES. WILL SPREAD STEADIER RAIN BACK
ACROSS THE AREA THIS EVENING WITH CIGS AND VSBYS DIPPING TO THE
LOW END OF MVFR. MVFR CIGS AT KTOL WILL PROBABLY PERSIST THIS
AFTERNOON AS LOWER CLOUD EXTENDS WAY BACK WEST ACROSS IN AND IL.
EXPECT MVFR CIGS TO DEVELOP AT MOST LOCATIONS BY 00Z. WILL TRY TO
TIME THIS LOWERING ACROSS THE AREA. THE COLD FRONT SHOULD REACH
KTOL JUST BEFORE DAYBREAK MONDAY AND BE EAST OF THE AREA BY THE
END OF THE TAF PERIOD. CIGS AND VSBYS SHOULD IMPROVE SOME BEHIND
THE FRONT. NOW NOT EXPECTING A WHOLE LOT OF PRECIP BEHIND THE
FRONT. WILL MENTION FLURRIES AT WESTERN SITES WHERE TEMPS WILL BE
COLD ENOUGH FOR SNOW BY LATE TOMORROW AM.

THE OTHER STORY TODAY IS THE WINDS. HAVE BACKED OFF ON WINDS SOME
FROM THE 12Z PACKAGE AS A FAIRLY STRONG LOW LEVEL INVERSION
EXISTS. THIS HAS KEPT 50 KNOT PLUS WINDS AT 925 MB FROM MIXING TO
THE SURFACE. UNFORTUNATELY...THE WINDS ALOFT WILL INCREASE EVEN
FURTHER THIS EVENING. WILL BUMP UP WINDS AFTER 00Z ALL AREAS.
GUSTS TO 40 KNOTS WILL BE POSSIBLE AT THE TRADITIONAL WINDY SPOTS
LIKE KERI AND KMFD. WINDS SHOULD DIMINISH SOME BEHIND THE FRONT.

OUTLOOK...SOME SHSN AND MVFR CIGS POSSIBLE MONDAY NIGHT AS COLDER
AIR MOVES INTO THE REGION. UNSETTLED WEATHER WILL CONTINUE INTO
MID-WEEK WITH MVFR CIGS AND VSBYS LIKELY AT TIMES.

&&

.MARINE...
SMALL CRAFT ADVISORY WILL CONTINUE THROUGH AT LEAST MONDAY AFTERNOON
AS A DEEP AREA OF LOW PRESSURE SLIDES NORTHEAST HUDSON BAY ON
MONDAY. THIS WILL DRAG A  COLD FRONT ACROSS LAKE ERIE ON MONDAY
ALLOWING HIGH PRESSURE TO BUILD. SIGNIFICANT PRESSURE RISES AND
DECENT COLD ADVECTION SHOULD INCREASE WINDS AND GALES ARE STARTING
TO LOOK A BIT MORE LIKELY IN THE WAKE OF THE FRONT. WINDS ARE
EXPECTED TO DECREASE INTO TUESDAY.

SEVERAL ADDITIONAL STORM SYSTEMS WILL MOVE IN THE VICINITY OF LAKE
ERIE THROUGH THE END OF NEXT WEEK. STILL UNCERTAINTY ABOUT THE
EVENTUAL TRACK OF THEM AT THIS TIME. STRONGEST STORM SYSTEM LOOKS TO
BE IN THE REGION INTO FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST MONDAY FOR
     OHZ003-006>009-017>019-027>030-036-037-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR LEZ142>149.

&&

SYNOPSIS...DJB
NEAR TERM...KOSARIK
SHORT TERM...DJB
LONG TERM...MULLEN
AVIATION...KUBINA
MARINE...MULLEN
Hazardous weather outlook, Dec 14, 10:21 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1021 AM EST SUN DEC 14 2008

OHZ003-006>009-017>019-027>030-036-037-047-151530-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
1021 AM EST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-031>033-038-089-PAZ001>003-151530-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1021 AM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-151530-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1021 AM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:03 AM ESTWind AdvisoryCLEAshland, Crawford, Erie, Hancock, Huron, Knox and 9 more7 hr
Dec 14, 10:18 AM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 14 more17 hr

Nearby

Gale Warnings in Ohio, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.